Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
|chabbles - Thu Sep 11, 2008 5:34 am|
hi, iv been having a lot of discomfort in my left lower abdomin for the last 3 or 4 weeks. Its mostly a dull pain during the day, but at night it seems worse,unless i lay on my front left side where the discomfort is i find it hard to sleep.
Its not very painfull, more of a big discomfort. I can feel it an inch left from my belly button all the way across and around my left side, down to my hip(sometimes my lower back too)The discomfort moves around, sometimes i feel it at the front lower left in one spot, and sometimes its on my left side just above my hip. It kind of feels like there something in there sometimes, and a slight feeling of swelling and movement.
Its mostly a dull irritating feeling in general, but at night if i lay on my back i get a sharp pin point pain one inch over from the left side of my belly button, and a quarter inch down. A pin point sharp pain, when i apply presure with one of my fingers on the exact point where the pain is, it gets sharper, and i can feel my pulse very strongly.
(i should mention that iv had this very weird internal squirting sensation exactly where this pin point pain is on rare occasions, when i put pressure on my abdoman, like when i cough,i would feel this strange squirting feeling inside, but this has not happened in over 6 months)
For over a year now, iv had lower abdomin discomfort on and off.
i have urticaria (nettle rash). and i was taking 1 cimeldine and 1 neoclaritin tablet each day for just over 10 years.
the neoclaritin can cause abdomanal pain( side effects ), and the cimeldine helps the stomach from this.
about a year ago i stopped taking the cimeldine completly, and cut back on the claritin.
the abdominal pains iv been having no and off for the last year or 2, i always though was been caused by the claritin. so when my pains got worse a few weeks back i stopped taking the claritin altogether thinking that was the cause, but the pain has only continued.
iv been to the doctor twice, and he tested for kidney stones, and looked for lumps.. he found nothing and told me to come back after a week to see how i was.
i went back, again he found nothing and said it could be stress related.
he gave me some pain killers which helped while they lasted....
and told me to come back again in a few weeks if it doesnt go away.
i don't know what to do, sometimes im kept awake all night because of it,
i guess im going to have to see the doctor again, but first id like some more opinions on this
sorry about the lenght of this
|Dr. Tamer Fouad - Wed Dec 17, 2008 3:53 pm|
Sorry for the delayed response. My first impression was this could be a ureteric stone migrating through the ureter towards the bladder. However, this has been excluded.
Yes, I am afraid you just have to keep at it until you exclude anything serious. How old are you? Are there any other symptoms?
One of the commonest causes is irritable bowel syndrome (IBS) which is stress related. Unfortunately, this is a diagnosis of exclusion.
A doctor has two approaches to this:
1. First, assess the risk of your case: here, he takes many factors into consideration such as severity of the symptoms, age >50yrs, family history of GI diseases (esp cancer). If all is well the doctor may try a conservative approach with drugs that help IBS and diet recommendations.
2. If the risk is moderate or high, the doctor may choose a more persistent approach with multiple investigations including endoscopies, CT among other investigations.
As a side note diverticulitis usually presents in the left lower abdomen. However, the length of your complaint as well as the absence of other symptoms make this unlikely.
Please keep us updated.
|imani1997 - Mon Dec 29, 2008 11:46 pm|
I have some of the same problems, but my pain is in the butt area when I have a bowl movement and it radiates to my lower stomach. It does not hurt when I have a bowl movement, but it seems as if I am bloated or gassy. Then after the bowl movement it hurts to sit, but goes away in the butt area, but a small pain in my lower stomach. At first I thought it was PMS, but now that it is gone I am scared it is something else. Can you help?
|Dr. Tamer Fouad - Tue Dec 30, 2008 9:11 am|
I think you should get checked. It could be that you have a perianal condition since you say your pain is related to bowel motions.
Keep us updated.
|decaf - Fri Jan 23, 2009 3:56 pm|
Regarding Chabbies - do you think this could be a hernia? Probably I am way off, but I had pain in the right side for years, went to emergency several times and no one could find anything. Finally I went to a surgeon specialized in hernias after going to my orthopedic doctor who said he thought I had a hernia and the surgeon confirmed it. MRTs and scans do not see it because it only appears when you are standing and coughing or lying down on your stomach, which you do not do with an MRT or scan.
|Ahleanna - Mon Feb 09, 2009 4:08 pm|
I've had something similar to this but mine is not a pain but a burning sensation. it burns on and off all day and night long. it feels like it is burning right under my skin. i am a 31 year old mother of 1. i had an egd and colonoscopy and nothing was found. i's been going on now for the past few months. it's left abdominal between my ribcage and hipbone. i tried to post but for some reason my post was never put up
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.